Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 9, 2011, 2:50 PM EDT for Jefferson County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2011, 2:50 PM EDT (18:50 UTC)
- Expired
- Jul 9, 2011, 3:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1773 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421
WWUS82 KFFC 091850
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT SAT JUL 9 2011
GAZ076-091915-
250 PM EDT SAT JUL 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JEFFERSON COUNTY
UNTIL 315 PM EDT...
AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING EAST AT 10 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON
COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE STAPLETONS CROSSROADS AND LOUISVILLE.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3298 8252 3316 8250 3315 8226 3304 8228
3301 8227 3294 8227
TIME...MOT...LOC 1850Z 272DEG 8KT 3306 8241
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 1:44 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 9, 1:44 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 PM EDT SAT JUL 9 2011 .UPDATE... ONGOING CONVECTION OVER CENTRAL GEORGIA WILL PUSH SOUTH OF FORECAST AREA IN THE NEXT COUPLE OF HOURS. THEY SHOULD STABILIZE THE AIRMASS OVER THAT REGION...WHICH WILL INHIBIT ADDITION STORM DEVELOPMENT THIS AFTERNOON. HAVE DROPPED POPS DOWN OVER EAST CENTRAL GEORGIA THIS AFTERNOON AND MADE MINOR TWEAKS TO TEMPERATURES AS WELL. OTHERWISE CURRENT FORECAST LOOKS ON TRACK. UPDATED FORECASTS ISSUED SHORTLY. && .PREV DISCUSSION... /ISSUED 720 AM EDT SAT JUL 9 2011/ SHORT TERM /TODAY THROUGH MONDAY/... MODELS SIMILAR WITH THE AXIS OF THE UPPER TROF SHIFTING INTO THE ATLANTIC DURING THE PERIOD AS AN UPPER RIDGE BUILDS EASTWARD FROM THE CENTRAL U.S. . MEANWHILE AT THE SURFACE...MODELS MAINTAIN THE REMNANTS OF A WEAK BOUNDARY MEANDERING ACROSS CENTRAL GEORGIA WHICH SHOULD ENHANCE PRECIP CHANCES ACROSS THAT AREA AND WILL CONTINUE TO SHOW HIGHEST POPS THERE. AS WITH THE PAST FEW DAYS STRONG THUNDERSTORMS POSSIBLE WITH A FEW APPROACHING SEVERE LIMITS WITH STRONG WINDS BEING THE MAIN THREAT. HEAVY RAIN ALSO POSSIBLE WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES. WARM TEMPERATURES CONTINUING THROUGH THE PERIOD WITH READINGS RUNNING A FEW DEGREES ABOVE NORMAL MOST PLACES. MAV/MET MOS FAIRLY SIMILAR THROUGH THE PERIOD AND WILL STAY WITH THE USUAL BLEND. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... REMNANTS OF WEAK SURFACE BOUNDARY APPEAR TO SLIP INTO SOUTH GEORGIA BY TUESDAY...BUT WILL REMAIN CLOSE ENOUGH TO HAVE SOME EFFECT ON OUR EXTREME SOUTHERN COUNTIES. BY MIDWEEK FOCUS SHIFTS BACK TO THE NORTH WITH EXTENDED PROGS SHOWING A FRONT DRIFTING SOUTHWARD FROM THE OHIO-TENNESSEE VALLEY REGION. BOTH ECMWF AND GFS APPEAR TO PUSH THIS BOUNDARY INTO NORTH GEORGIA WEDNESDAY/THURSDAY TIME FRAME... THEN INTO CENTRAL/SOUTH GEORGIA FRIDAY AS HIGH PRESSURE BEGINS TO WEDGE DOWN THE APPALACHIANS. MODELS STILL ADVERTISING TEMPERATURES APPROACHING THE CENTURY MARK ACROSS PORTIONS OF CENTRAL GEORGIA TUESDAY-WEDNESDAY. A SLIGHT COOL DOWN FOR THE REST OF THE PERIOD AS THE WEAK BOUNDARY PUSHES THROUGH AND MODELS SHOWING A WEAK WEDGE SETTING UP BY THE END OF THE WEEK. AVIATION... 18Z UPDATE... GENERAL VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE FORECAST AREA THROUGH AROUND 06Z OUTSIDE OF CONVECTION. SCATTERED MVFR VISIBILITIES WILL DEVELOP BETWEEN 06Z AND 14Z. SCATTERED CONVECTION WILL CONTINUE THROUGH AROUND 02Z TO 06Z. WITH THE SCATTERED AND DISORGANIZED NATURE OF THE CONVECTION...I WILL BE CARRYING CB IN THE CLOUD GROUP AT EACH TAF SITE AND AMENDING TO INCLUDE TEMPO FOR THUNDER AS NEEDED. WINDS WILL REMAIN GENERALLY WEST AT MOST LOCATIONS THROUGH THE FORECAST PERIOD...ALTHOUGH MODELS ARE SWAPPING AROUND TO EAST AT KAHN AFTER 08Z. PREVAILING WIND SPEEDS WILL BE LESS THAN 10KTS OUTSIDE OF CONVECTION THROUGH THE PERIOD. //ATL CONFIDENCE...18Z UPDATE... MEDIUM. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 94 73 93 73 / 30 30 30 20 ATLANTA 92 75 93 75 / 30 20 30 20 BLAIRSVILLE 87 69 87 68 / 40 20 20 20 CARTERSVILLE 91 71 94 71 / 30 20 30 20 COLUMBUS 93 75 96 76 / 40 30 30 20 GAINESVILLE 92 73 91 73 / 40 20 30 20 MACON 94 74 96 74 / 40 30 40 30 ROME 91 72 96 73 / 30 20 20 20 PEACHTREE CITY 93 71 93 71 / 30 20 30 20 VIDALIA 94 75 95 75 / 100 40 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Jul 9, 6:21 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 621 AM EDT SAT JUL 9 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 621 AM EDT SAT JUL 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK SURFACE BOUNDARY STRETCHED FROM THE CAROLINAS INTO NORTHERN GEORGIA AND ALABAMA WILL CONTINUE TO SLOWLY DRIFT SOUTH. A MOIST...UNSTABLE AIRMASS WILL REMAIN IN PLACE THROUGH THE DAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS...AND SMALL HAIL. THE MOST NUMEROUS THUNDERSTORMS WILL BE GENERALLY SOUTH AND EAST OF A LINE FROM AMERICUS TO LOUISVILLE. HOWEVER...THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA...MAINLY THIS AFTERNOON AND EVENING. .DISCUSSION... MODERATE INSTABILITY REMAINS IN PLACE...WITH AFTERNOON CAPES EXPECTED TO INCREASE TO BETWEEN 1500 TO 2500. SHOWERS AND THUNDERSTORMS THAT DEVELOPED THIS MORNING ALONG THE SURFACE BOUNDARY ACROSS NORTH GEORGIA WILL HELP TO STABILIZE THE ATMOSPHERE EARLY IN THE DAY...BUT WILL ALSO SERVE TO ENHANCE THE BOUNDARY AS IT DRIFTS SOUTH. WHILE SOME STRONG THUNDERSTORMS ARE EXPECTED...MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 9, 1:11 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EDT SAT JUL 9 2011
GAZ033-044-054-055-091800-
111 PM EDT SAT JUL 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FAYETTE...CLAYTON
AND FULTON COUNTIES UNTIL 200 PM EDT...
AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNION CITY...MOVING EAST AT 15 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS FAYETTE...
CLAYTON AND FULTON COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE SANDTOWN...CAMPBELLTON...FAIRBURN...UNION
CITY...EAST POINT...COLLEGE PARK...KENWOOD...HARTSFIELD-JACKSON
AIRPORT...LAKEWOOD PARK...HAPEVILLE...RIVERDALE...FOREST PARK...FORT
GILLEM...LAKE CITY AND MORROW.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3366 8467 3367 8465 3368 8466 3371 8461
3370 8435 3365 8435 3365 8429 3347 8432
3354 8469
TIME...MOT...LOC 1711Z 278DEG 14KT 3362 8456Special weather statement, Jul 9, 2:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT SAT JUL 9 2011
GAZ076-091915-
250 PM EDT SAT JUL 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JEFFERSON COUNTY
UNTIL 315 PM EDT...
AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING EAST AT 10 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON
COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE STAPLETONS CROSSROADS AND LOUISVILLE.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3298 8252 3316 8250 3315 8226 3304 8228
3301 8227 3294 8227
TIME...MOT...LOC 1850Z 272DEG 8KT 3306 8241The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:13 PM EDT | Special Weather Statement | FFC | Jasper | 32 min |
| Jul 8, 8:21 PM EDT | Special Weather Statement | FFC | Putnam | 39 min |
| Jul 8, 8:24 PM EDT | Special Weather Statement | FFC | Douglas | 51 min |
| Jul 8, 8:27 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 38 min |
| Jul 8, 8:50 PM EDT | Special Weather Statement | FFC | Fulton | 25 min |
| Jul 8, 9:17 PM EDT | Special Weather Statement | FFC | Greene, Hancock | 28 min |
| Jul 9, 4:15 AM EDT | Special Weather Statement | FFC | Pickens | 30 min |
| Jul 9, 1:11 PM EDT | Special Weather Statement | FFC | Clayton | 49 min |
| Jul 9, 3:51 PM EDT | Special Weather Statement | FFC | Baldwin | 39 min |
| Jul 9, 3:53 PM EDT | Special Weather Statement | FFC | Pulaski | 52 min |
| Jul 9, 4:35 PM EDT | Special Weather Statement | FFC | Jones | 25 min |
| Jul 9, 4:40 PM EDT | Special Weather Statement | FFC | Upson | 35 min |
| Jul 9, 4:47 PM EDT | Special Weather Statement | FFC | Washington | 28 min |
| Jul 9, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 36 min |
| Jul 9, 4:58 PM EDT | Special Weather Statement | FFC | Crawford | 47 min |
| Jul 9, 5:03 PM EDT | Special Weather Statement | FFC | Troup | 27 min |
| Jul 9, 5:19 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford | 41 min |
| Jul 9, 5:25 PM EDT | Special Weather Statement | FFC | Wilkinson | 35 min |
| Jul 9, 5:42 PM EDT | Special Weather Statement | FFC | Wilkinson | 33 min |
| Jul 9, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 40 min |
| Jul 9, 5:58 PM EDT | Special Weather Statement | FFC | Johnson | 32 min |
| Jul 9, 6:18 PM EDT | Special Weather Statement | FFC | Wilkinson | 42 min |
| Jul 9, 6:25 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Spalding | 35 min |
| Jul 9, 6:37 PM EDT | Special Weather Statement | FFC | Treutlen | 38 min |
| Jul 9, 6:53 PM EDT | Special Weather Statement | FFC | Emanuel | 37 min |
| Jul 9, 7:15 PM EDT | Special Weather Statement | FFC | White | 45 min |
| Jul 9, 7:36 PM EDT | Special Weather Statement | FFC | Harris | 24 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.